Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 3, 1998, 6:08 PM EST for Jefferson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1998, 6:08 PM EST (23:08 UTC)
- Expired
- Apr 3, 1998, 6:45 PM EST
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Jefferson County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WFUS01 KMRX 032311 RRA TORMRX TNC089-032345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 608 PM EST FRI APR 3 1998 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 645 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...WESTERN JEFFERSON COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A POSSIBLE TORNADO 3 MILES NORTH OF SEVIERVILLE...MOVING EAST-NORTHEAST AT 45 MPH. THIS STORM WILL BE IN THE DANDRIDGE AREA BY ABOUT 620 PM EST. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 3, 2:25 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 3, 2:25 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 225 PM EST FRI APR 3 1998 WL NEED TO BE BRIEF AS TSTMS ARE QUICKLY FIRING UP AND SITUATION WL CONT TO DVLP RAPIDLY. TOR WATCH NOW IN EFFECT TIL 01Z FOR PLATEAU/SE TN/WRN VALLEY COUNTIES. SVR WX LIKELY AS NMRS INGREDIENTS COMING TGTHR FOR LARGE OUTBREAK. NOT MUCH CHG FM 00Z MODELS XCPT THAT ETA IS NOW A BIT FASTER AND MORE IN LINE W/NGM. SFC LOW WL RACE DUE E ALONG KY/TN BRDR THIS EVE W/COLD FNT XTNDG S FM LOW. XPCT FROPA IN CWA ARND 03-06Z. SOME LINGERING LGT RAIN PSBL IN NE TN/SW VA THRU SAT MORN..AND INTO EARLY AFTN IN SW VA. FCST SNDGS INDICATE SOME BRKS PSBL IN SE TN/SW NC. RIDGING SFC & ALOFT SAT NGT & SUN ACRS CWA WL DRY THINGS OUT AND CLR OUT THE CLDS. XPCTG MSTLY CLR SAT NGT..MSTLY SUNNY SUNDAY. FWC TEMPS LOOK GOOD THRU THE PD. HSA
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:02 PM EST | Severe Thunderstorm Warning | MRX | Morgan, Roane | 28 min |
| Apr 3, 4:16 PM EST | Tornado Warning | MRX | Meigs, Rhea | 44 min |
| Apr 3, 4:17 PM EST | Severe Thunderstorm Warning | MRX | Anderson | 43 min |
| Apr 3, 4:45 PM EST | Severe Thunderstorm Warning | MRX | Knox, Union | 45 min |
| Apr 3, 5:00 PM EST | Tornado Warning | MRX | Bradley, Hamilton | 45 min |
| Apr 3, 5:08 PM EST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 67 min |
| Apr 3, 5:37 PM EST | Severe Thunderstorm Warning | MRX | Hamblen, Hancock, Hawkins | 53 min |
| Apr 3, 5:37 PM EST | Severe Thunderstorm Warning | MRX | Blount, Knox | 38 min |
| Apr 3, 5:46 PM EST | Severe Thunderstorm Warning | MRX | Fentress | 44 min |
| Apr 3, 5:47 PM EST | Tornado Warning | MRX | Blount, Knox | 28 min |
| Apr 3, 5:52 PM EST | Tornado Warning | MRX | Fentress | 53 min |
| Apr 3, 5:55 PM EST | Tornado Warning | MRX | Sevier | 35 min |
| Apr 3, 5:56 PM EST | Severe Thunderstorm Warning | MRX | Monroe | 34 min |
| Apr 3, 6:08 PM EST | Tornado Warning | MRX | Cumberland | 52 min |
| Apr 3, 6:23 PM EST | Tornado Warning | MRX | Hamilton, Meigs, Rhea | 52 min |
| Apr 3, 6:25 PM EST | Severe Thunderstorm Warning | MRX | Cocke, Greene | 65 min |
| Apr 3, 6:25 PM EST | Severe Thunderstorm Warning | MRX | Sullivan | 65 min |
| Apr 3, 6:31 PM EST | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Apr 3, 6:31 PM EST | Tornado Warning | MRX | Cocke | 29 min |
| Apr 3, 6:35 PM EST | Severe Thunderstorm Warning | MRX | McMinn | 40 min |
| Apr 3, 6:45 PM EST | Severe Thunderstorm Warning | MRX | Washington | 60 min |
| Apr 3, 6:47 PM EST | Severe Thunderstorm Warning | MRX | Morgan, Roane | 58 min |
| Apr 3, 6:47 PM EST | Severe Thunderstorm Warning | MRX | Campbell | 58 min |
| Apr 3, 6:49 PM EST | Severe Thunderstorm Warning | MRX | Cumberland | 26 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.